MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE
Catalog Number K6410 SMN 10445103
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2018-00396 was also filed for the same event.The customer contacted siemens healthcare diagnostics concerning a falsely elevated free thyroxine (ft4) result.Siemens headquarters support center (hsc) concluded the investigation of the information provided.Hsc concluded the patient sample discrepant result was consistent with an interferent.In addition, siemens performed troubleshooting and cannot identify any issues with instrument performance.Quality control (qc) processed on the instrument performing the patient sample testing showed good instrument precision on the day of testing as well as over time.No other indication of instrument issues were identified in the data files.No product nonconformance has been identified.The customer was provided information regarding biotin interference in certain immunoassays.The device is operating within specifications.No further investigation is required.
 
Event or Problem Description
A discordant, falsely elevated free thyroxine (ft4) result was obtained on a patient sample on the dimension vista 500 system.The result was reported to the physician(s) who questioned the result.The same sample was processed on an alternate non-siemens instrument obtaining a lower result.The customer stated that the patient's scheduled dilation and curettage surgery was delayed.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated ft4 result or the delay of the surgery.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7647969
Report Number2517506-2018-00397
Device Sequence Number184285
Product Code CEC
UDI-Device Identifier00842768015205
UDI-Public00842768015205
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberK6410 SMN 10445103
Device Lot Number17334BA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1